Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 197, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 20, 2011, 7:36 PM CDT for Polk County, York County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 20, 2011, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Polk County, NE, York County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4194 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
334 WUUS53 KGID 210036 SVRGID NEC143-185-210115- /O.NEW.KGID.SV.W.0197.110621T0036Z-110621T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 736 PM CDT MON JUN 20 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA... EASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 815 PM CDT * AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BEAVER CROSSING...OR 11 MILES SOUTHEAST OF YORK...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WACO...GRESHAM...STROMSBURG...SHELBY...OSCEOLA AND THAYER. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 355 AND 365. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4072 9754 4119 9764 4123 9737 4072 9737 TIME...MOT...LOC 0036Z 177DEG 33KT 4079 9742 WIND...HAIL 60MPH 1.50IN $$
3 follow-up statements
865 WWUS53 KGID 210048 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 748 PM CDT MON JUN 20 2011 NEC143-185-210115- /O.CON.KGID.SV.W.0197.000000T0000Z-110621T0115Z/ POLK NE-YORK NE- 748 PM CDT MON JUN 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN YORK AND SOUTHEASTERN POLK COUNTIES UNTIL 815 PM CDT... AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WACO...OR 9 MILES EAST OF YORK...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... GRESHAM...STROMSBURG...OSCEOLA...SHELBY AND THAYER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4082 9756 4119 9764 4123 9737 4082 9737 TIME...MOT...LOC 0048Z 175DEG 37KT 4096 9745 WIND...HAIL 60MPH 1.50IN $$
535 WWUS53 KGID 210057 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 757 PM CDT MON JUN 20 2011 NEC143-185-210115- /O.CON.KGID.SV.W.0197.000000T0000Z-110621T0115Z/ POLK NE-YORK NE- 757 PM CDT MON JUN 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN YORK AND SOUTHEASTERN POLK COUNTIES UNTIL 815 PM CDT... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRESHAM...OR 13 MILES NORTHEAST OF YORK...MOVING NORTH AT 45 MPH. LOCATIONS IMPACTED INCLUDE... STROMSBURG...OSCEOLA AND SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4090 9737 4090 9758 4119 9764 4123 9737 TIME...MOT...LOC 0057Z 175DEG 37KT 4105 9746 WIND...HAIL 60MPH 1.50IN $$
629 WWUS53 KGID 210109 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 809 PM CDT MON JUN 20 2011 NEC143-185-210119- /O.EXP.KGID.SV.W.0197.000000T0000Z-110621T0115Z/ POLK NE-YORK NE- 809 PM CDT MON JUN 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YORK AND SOUTHEASTERN POLK COUNTIES WILL EXPIRE AT 815 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. LAT...LON 4090 9737 4090 9758 4119 9764 4123 9737 TIME...MOT...LOC 0109Z 175DEG 37KT 4117 9747 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:18 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 20, 6:18 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 618 PM CDT MON JUN 20 2011 .AVIATION...00Z TAF. SURFACE LOW PRESSURE WILL MOVE ACROSS THE AREA THIS EVENING. THUNDERSTORMS HAVE MOVED WELL NORTH OF THE AIRPORT. A COOL FRONT WILL MOVE THROUGH THE AREA AT OR AROUND 00Z...THEN NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE TAF PERIOD. THERE COULD BE SOME SHOWERS BEGINNING AROUND 06Z AND CONTINUING FOR A FEW HOURS ON THE BACKSIDE OF THE LOW AS IT MOVES OUT OF THE AREA. OTHERWISE...MVFR CEILINGS ARE EXPECTED TO DEVELOP AFTER 06Z AND SHOULD CONTINUE THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 20 2011/ SHORT TERM...TONIGHT THROUGH 00Z FRIDAY. PRIMARY FORECAST CONCERN CONTINUES TO LIE WITH THE IMPACT FELT BY THE UPPER LEVEL LOW MOVING THROUGH. THINGS ARE UNDERWAY AND SO FAR GOING PRETTY MUCH AS EXPECTED...PROFILER/SATELLITE DATA SHOWING THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM MAKING ITS WAY FURTHER ONTO THE PLAINS...CURRENTLY SET UP OVER WRN PORTIONS OF KANSAS. SURFACE LOW PRESSURE SITTING OVER NC KS/NEAR THE KS/NEB BORDER...WITH THE WARM FRONTAL BOUNDARY EXTENDING TOWARD THE E/NE. PLENTY OF INSTABILITY/SHEAR AVAILABLE...SO EXPECTING THUNDERSTORMS TO HAVE LITTLE TROUBLE BECOMING SEVERE THIS AFTERNOON...AND WITH THE SFC LOW SHIFTING RIGHT OVER THE CWA AND BOUNDARIES IN PLACE...THE POTENTIAL FOR TORNADOES CERTAINLY REMAINS. THIS WILL REMAIN THE MAIN STORY THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING...WITH ADDITIONAL ACTIVITY EXPECTED TO FIRE ALONG THE SFC FRONT DRAPED THROUGH THE CWA AS THE UPPER LEVEL PUSHES FURTHER INTO THE REGION. WESTERN PORTIONS WILL CONTINUE TO SEE WRAP AROUND PRECIPITATION CHANCES THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE UPPER LEVEL LOW AS IT SHIFTS NORTHEAST THROUGH THE CENTRAL PLAINS...WITH IT EXPECTED TO BE OVER NORTHEASTERN NEBRASKA BY 12Z TUESDAY. IT WILL CONTINUE TO GRADUALLY SHIFT E/NE THROUGH THE DAY...WHICH WILL KEEP PRECIPITATION CHANCES LINGERING AROUND...ESP ACROSS NORTHEASTERN PORTIONS OF THE CWA. EXPECTING COOLER CONDITIONS WITH NORTHWESTERLY WINDS AND CONTINUED CLOUD COVER /AT LEAST FOR PART OF THE DAY/...WITH HIGHS FORECAST IN THE 70S. KEPT THUNDER AT AN ISOLATED MENTION WITH THE BEST INSTABILITY PUSHING EAST OF THE CWA. ONE CONCERN WILL BE WITH WINDS...WITH PRESSURE RISES AND A TIGHTENED PRESSURE GRADIENT ACROSS THE CWA. EXPECTING THAT WIND SPEEDS WILL BE IN AT LEAST THE 20 TO 25 MPH RANGE...UPCOMING SHIFTS WILL HAVE TO DETERMINE IF THERE IS A NEED FOR A WIND ADV. KEPT FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY DRY...AS THE CWA SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW BEHIND TODAYS SYSTEM. EXPECTING TO SEE CLEARING SKIES WITH THE MORE SUBSIDENT FLOW...WITH GRADUALLY DIMINISHING WINDS AS SURFACE HIGH PRESSURE CONTINUES TO SETTLE INTO THE REGION FROM THE WEST. LONG TERM...THURSDAY NIGHT THROUGH MONDAY. PRIMARY CONCERNS INCLUDE SEVERAL CHANCES FOR OFF AND ON...LIKELY MAINLY NOCTURNAL THUNDERSTORM CHANCES. THIS FORECAST WAS BASED PRIMARILY OFF A BLEND OF THE DETERMINISTIC 00Z ECMWF RUN...AND THE 00Z GFS ENSEMBLE MEAN. LOOKING AT THE OVERALL PICTURE FOR THESE 3-4 DAYS...MODELS ARE IN DECENT AGREEMENT THAT FRI-MON WILL FEATURE A SEASONABLY ACTIVE QUASI-ZONAL FLOW PATTERN ALOFT...TO THE NORTH OF A SUBTROPICAL MID LEVEL RIDGE BECOMING ESTABLISHED FROM THE DESERT SOUTHWEST INTO TX/OK. STARTING THINGS OFF THURS NIGHT INTO FRI...THE MID/UPPER LEVELS FEATURE WEAK RIDGING...WITH THE CENTRAL PLAINS IN BETWEEN THE DEPARTING SHORTWAVE TROUGH ACROSS THE NORTHEAST CONUS...AND ANOTHER CLOSED H5 LOW CENTERED NEAR THE WASHINGTON STATE/BRITISH COLUMBIA BORDER. AT THE SURFACE...THE STORY FOR THE ENTIRE FRI-MON PERIOD GENERALLY HINGES ON THE PLACEMENT OF A CLASSIC JUNE QUASI-STATIONARY EAST-WEST FRONT...WHICH WILL LIKELY WANDER AROUND SOMEWHERE BETWEEN SOUTHERN KANSAS AND SOUTHERN NEBRASKA DEPENDING ON THE DAY. OVERALL...THE FORECAST LOOKS RELATIVELY UNCHANGED FROM PREVIOUS PACKAGE...WITH SEVERAL...OFF AND ON CHANCES FOR THUNDERSTORMS DURING THE PERIOD. HAVE SLIGHT CHANCE 20 PERCENT POPS FOCUSED DURING MOST PERIODS...BUT MADE A MINOR BUMP TO CHANCE 30S FOR FRIDAY NIGHT...WHICH BASED ON GFS ENSEMBLE DATA LOOKS LIKE THE OVERALL BEST 12-HOUR PRECIP RISK DURING THE EXTENDED PERIOD. AS FOR THURSDAY NIGHT INTO FRIDAY...SOMEWHAT HESITANTLY LEFT OUT SLIGHT CHANCE POPS...ALTHOUGH 00Z ECMWF WOULD SUGGEST THAT POPS MAY ULTIMATELY BE REQUIRED ACROSS AT LEAST THE EASTERN HALF OF THE CWA LATE THURS NIGHT INTO FRI MORNING AS DECENT LOW LEVEL JET CONVERGENCE/THETA-E ADVECTION FOCUSES INTO THE AREA. HOWEVER WITH THE GFS ENSEMBLE MUCH LESS BULLISH FOR NOW...WILL LEAVE IT DRY FOR NOW. AS STATED EARLIER...FOCUSED HIGHEST POPS FOR NOW ON FRIDAY NIGHT PERIOD...AS BOTH GFS/ECMWF ARE IN DECENT AGREEMENT WORKING A LOW AMPLITUDE SHORTWAVE THROUGH THE MID LEVEL FLOW...ENHANCING THE LOW LEVEL FORCING FROM ANOTHER NOCTURNAL LOW LEVEL JET POKING NORTHWARD OUT OF KANSAS. ADDITIONAL WAVES PASS THROUGH BOTH SAT NIGHT AND SUN NIGHT...AND ALTHOUGH THE CURRENT POPS DON/T OUTWARDLY REFLECT IT...THIS LOOKS LIKE A FAIRLY CLASSIC JUNE PATTERN FAVORING EVENING/OVERNIGHT CONVECTION VERSUS DAYTIME STORMS...EITHER VIA THE LOW LEVEL JET OR FROM HIGH PLAINS STORMS ROLLING EASTWARD INTO THE AREA. AS ALWAYS...A POTENTIALLY STRONG MID LEVEL CAP EVIDENT BY H7 TEMPS IN EXCESS OF +12C WILL DICTATE THE SOUTHERN EXTENT OF CONVECTION...AND PATTERN SUGGESTS NEBRASKA COUNTIES WILL ULTIMATELY BE ASSIGNED HIGHER STORM CHANCES THAN KANSAS. ALTHOUGH NO PERIOD STANDS OUT FOR A MAJOR SEVERE WEATHER RISK...THE PERSISTENCE OF 30-40KT OF DEEP LAYER SHEAR ON THE NORTHERN PERIPHERY OF THE SOUTHERN PLAINS RIDGE...ALONG WITH THE RETURN OF AMPLE MOISTURE/INSTABILITY IN THE FORM OF ALMOST DAILY MUCAPE VALUES OF AT LEAST 1000-2000 J/KG...SUGGESTS THAT PERIODIC SEVERE STORM CHANCES WILL EXIST...ALONG WITH CHANCES FOR LOCALLY HEAVY RAINFALL. WOULD BE RATHER SURPRISED IF THE CWA DOESN/T END UP IN AT LEAST 1 SPC SLIGHT RISK DURING THE FRI-MON PERIOD...AND POSSIBLY ALL DAYS. IN SUMMARY...AN ACTIVE PATTERN OF OFF AND ON THUNDERSTORM CHANCES WILL HIGHLIGHT THE EXTENDED...AND THERE ARE A BOAT LOAD OF DETAILS TO IRON OUT IN THE COMING DAYS. TEMPERATURE WISE...MADE OVERALL FEW CHANGES TO PREVIOUS FORECAST. HIGH TEMPS FRI-MON ARE FORECAST TO HOVER WITHIN A FEW DEGREES OF LATE JUNE NORMALS MOST AREAS...WITH LOW TO MID 80S PREVALENT ACROSS NEBRASKA ZONES...AND MID 80S TO LOW 90S IN NORTH CENTRAL KS. OBVIOUSLY THE TEMPERATURE DETAILS WILL BE HEAVILY MODULATED BY THE PLACEMENT/TIMING OF CONVECTION...AND HOW FAR NORTH OR SOUTH THE QUASI-STATIONARY EAST-WEST FRONT WILL BE SHOVED AROUND. ALTHOUGH USED A MODEL/GUIDANCE BLEND FOR HIGHS EACH DAY...THE 00Z ECMWF ALONE SEEMS TO BE A BIT MORE AGGRESSIVE BRINGING WARMER AIR NORTH INTO MUCH OF THE CWA FRI-MON...SUGGESTING THAT ESPECIALLY KS ZONES COULD SEE MORE IN THE WAY OF 90S VERSUS UPPER 80S. TIME WILL TELL. MORNING LOWS WILL GENERALLY FALL BETWEEN THE UPPER 50S AND MID 60S EACH MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 20, 12:05 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1205 PM CDT MON JUN 20 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1205 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...ESPECIALLY DURING THE MID AFTERNOON THROUGH EVENING HOURS. THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. THE PRIMARY RISK FOR SEVERE WEATHER...INCLUDING TORNADOES...FOCUSES ALONG AND NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT...WHICH COULD LEAD TO FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH POSSIBLE. BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/PFANNKUCH
In the hours before
Local storm report, Jun 20, 6:21 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
621 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TORNADO 2 W BRADSHAW 40.88N 97.78W
06/20/2011 YORK NE NWS EMPLOYEE
TORNADO DAMAGE 2 MILES WEST OF BRADSHAW. GRAIN BINS
DAMAGED AND TRAIN DERAILED. POWER LINES DOWN AS WELL.
&&
NWSLocal storm report, Jun 20, 6:26 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN LOUP CITY 41.28N 98.97W
06/20/2011 M1.56 INCH SHERMAN NE CO-OP OBSERVER
STORM TOTAL RAINFALL SINCE 7 AM.
&&
ODERLocal storm report, Jun 20, 6:38 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 9 S SILVER CREEK 41.20N 97.67W
06/20/2011 POLK NE TRAINED SPOTTER
SHED WAS DESTROYED APPROXIMATELY ONE MILE NORTH OF THE
INTERSECTION OF HIGHWAYS 92 AND 39.
&&
ODERLocal storm report, Jun 20, 6:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HEAVY RAIN GREELEY 41.55N 98.53W
06/20/2011 M1.38 INCH GREELEY NE CO-OP OBSERVER
STORM TOTAL RAINFALL SO FAR.
&&
REEDLocal storm report, Jun 20, 7:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO 2 NW LONG ISLAND 39.97N 99.56W
06/20/2011 PHILLIPS KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TORNADO 2 MILES NORTHWEST OF LONG
ISLAND MOVING NORTHEAST.
0305 PM HAIL 6 S STAMFORD 40.04N 99.59W
06/20/2011 E1.50 INCH HARLAN NE LAW ENFORCEMENT
0305 PM TORNADO 6 S STAMFORD 40.04N 99.59W
06/20/2011 HARLAN NE LAW ENFORCEMENT
3 TORNADOES SPOTTED 6 MILES SOUTH OF STAMFORD.
0328 PM TORNADO 4 N STAMFORD 40.19N 99.59W
06/20/2011 HARLAN NE TRAINED SPOTTER
RAIN WRAPPED TORNADO REPORTED BY TRAINED SPOTTER.
0331 PM FUNNEL CLOUD 6 N ATLANTA 40.46N 99.47W
06/20/2011 PHELPS NE EMERGENCY MNGR
0332 PM TORNADO 6 NNE STAMFORD 40.21N 99.55W
06/20/2011 HARLAN NE STORM CHASER
TORNADO LASTED APPROXIMATELY 3 MINUTES.
0344 PM TORNADO 4 S ELM CREEK 40.66N 99.38W
06/20/2011 PHELPS NE LAW ENFORCEMENT
DAMAGE TO SOME RESIDENCES AND PIPE LINES. PIVOTS TURNED
OVER.
0344 PM HAIL 3 SW OVERTON 40.71N 99.58W
06/20/2011 E1.50 INCH DAWSON NE LAW ENFORCEMENT
DIME TO PING PONG BALL SIZE HAIL 2 TO 3 MILES SOUTHWEST
OF OVERTON ON INTERSTATE 80.
0345 PM HAIL OVERTON 40.74N 99.54W
06/20/2011 E1.75 INCH DAWSON NE TRAINED SPOTTER
0350 PM FUNNEL CLOUD 1 E ELM CREEK 40.72N 99.36W
06/20/2011 BUFFALO NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD ON EAST SIDE OF ELM
CREEK.
0350 PM TORNADO 2 SW ELM CREEK 40.70N 99.40W
06/20/2011 BUFFALO NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 2 TORNADOES ON THE GROUND WITH
DEBRIS.
0350 PM TSTM WND GST 2 W OVERTON 40.74N 99.58W
06/20/2011 E60.00 MPH DAWSON NE LAW ENFORCEMENT
0350 PM HAIL 3 SW OVERTON 40.71N 99.58W
06/20/2011 E1.00 INCH DAWSON NE EMERGENCY MNGR
0400 PM TSTM WND DMG ELM CREEK 40.72N 99.38W
06/20/2011 BUFFALO NE EMERGENCY MNGR
ROOF DAMAGED IN ELM CREEK.
0400 PM TORNADO ELM CREEK 40.72N 99.38W
06/20/2011 BUFFALO NE STORM CHASER
ROOF PARTIALLY REMOVED FROM HOME ON WEST SIDE OF ELM
CREEK. POWER LINES DOWN
0411 PM TSTM WND DMG 2 W ELM CREEK 40.72N 99.41W
06/20/2011 BUFFALO NE LAW ENFORCEMENT
SEMI WAS OVERTURNED ON HIGHWAY 30.
0415 PM TORNADO 6 NNE ELM CREEK 40.80N 99.33W
06/20/2011 BUFFALO NE STORM CHASER
LARGE TORNADO BECOMING RAIN WRAPPED.
0416 PM HAIL 10 N ELM CREEK 40.86N 99.38W
06/20/2011 E2.75 INCH BUFFALO NE FIRE DEPT/RESCUE
0416 PM HAIL 7 NW GIBBON 40.82N 98.94W
06/20/2011 E1.00 INCH BUFFALO NE TRAINED SPOTTER
0419 PM HAIL 10 NW GIBBON 40.85N 98.98W
06/20/2011 E2.00 INCH BUFFALO NE STORM CHASER
0425 PM HAIL MILLER 40.93N 99.39W
06/20/2011 E0.88 INCH BUFFALO NE CO-OP OBSERVER
POWER IS OUT IN MILLER.
0426 PM TORNADO 6 SE MILLER 40.87N 99.31W
06/20/2011 BUFFALO NE TRAINED SPOTTER
HOUSES DAMAGED AND GRAIN BINS DESTROYED. POWER LINES
ACROSS ROADWAY AND CENTER PIVOTS TURNED OVER.
0435 PM HAIL MILLER 40.93N 99.39W
06/20/2011 E1.00 INCH BUFFALO NE CO-OP OBSERVER
0435 PM TORNADO 6 SE MILLER 40.87N 99.31W
06/20/2011 BUFFALO NE BROADCAST MEDIA
ROPE TORNADO ON GROUND SOUTHEAST OF MILLER.
0435 PM TORNADO 2 N AMHERST 40.87N 99.27W
06/20/2011 BUFFALO NE TRAINED SPOTTER
HIGH VOLTAGE POWER LINES DOWN 2 MILES NORTH OF AMHERST.
GARAGE IS DAMAGED AND A HOUSE IS DESTROYED.
0442 PM HAIL GILTNER 40.77N 98.15W
06/20/2011 E1.00 INCH HAMILTON NE FIRE DEPT/RESCUE
0445 PM TORNADO 3 SE PLEASANTON 40.94N 99.05W
06/20/2011 BUFFALO NE TRAINED SPOTTER
STOVEPIPE TORNADO ON THE GROUND.
0448 PM HAIL 5 S GRAND ISLAND 40.85N 98.37W
06/20/2011 E1.75 INCH HALL NE TRAINED SPOTTER
GOLF BALL SIZE HAIL JUST NORTH OF INTERSTATE 80.
0451 PM HAIL GRAND ISLAND 40.92N 98.37W
06/20/2011 E1.00 INCH HALL NE AMATEUR RADIO
QUARTER SIZE HAIL REPORTED ON THE NORTHWEST PART OF GRAND
ISLAND.
0459 PM HAIL GRAND ISLAND 40.92N 98.37W
06/20/2011 E0.88 INCH HALL NE BROADCAST MEDIA
NICKEL SIZE HAIL WEST OF GRAND ISLAND AT HUSKER HIGHWAY
AND HWY 30 INTERSECTION.
0501 PM HAIL 10 S AURORA 40.72N 98.00W
06/20/2011 E0.88 INCH HAMILTON NE EMERGENCY MNGR
NICKEL SIZE HAIL 10 MILES SOUTH OF AURORA ON HIGHWAY 14.
0506 PM TORNADO 3 WSW ROCKVILLE 41.10N 98.88W
06/20/2011 SHERMAN NE STORM CHASER
TORNADO ON THE GROUND JUST LIFTED.
0512 PM TSTM WND DMG GRAND ISLAND 40.92N 98.37W
06/20/2011 HALL NE LAW ENFORCEMENT
A LARGE TREE FELL ON A HOUSE NEAR ENGLEMAN AND ABBOTT
ROADS ON THE WEST SIDE OF GRAND ISLAND.
0521 PM FUNNEL CLOUD 2 W YORK 40.87N 97.63W
06/20/2011 YORK NE TRAINED SPOTTER
0526 PM TORNADO 6 SSW HAMPTON 40.80N 97.93W
06/20/2011 HAMILTON NE FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS TORNADO ON GROUND 2 MILES SOUTH
AND 1 WEST OF HAMPTON INTERSTATE EXCHANGE.
0534 PM TORNADO 2 W HAMPTON 40.88N 97.93W
06/20/2011 HAMILTON NE LAW ENFORCEMENT
0534 PM HAIL 3 WSW BRADSHAW 40.87N 97.80W
06/20/2011 E1.25 INCH YORK NE TRAINED SPOTTER
0540 PM TORNADO 4 SW HAMPTON 40.84N 97.94W
06/20/2011 HAMILTON NE FIRE DEPT/RESCUE
HAMPTON FIRE DEPARTMENT REPORTS TORNADO DAMAGE TO POWER
LINES, GRAIN BINS, TREES AND PIVOT IRRIGATION SYSTEMS.
0544 PM TORNADO 2 W BRADSHAW 40.88N 97.78W
06/20/2011 YORK NE NWS EMPLOYEE
TORNADO DAMAGE 2 MILES WEST OF BRADSHAW. GRAIN BINS
DAMAGED AND TRAIN DERAILED. POWER LINES DOWN AS WELL.
0549 PM TORNADO 8 W YORK 40.87N 97.75W
06/20/2011 YORK NE TRAINED SPOTTER
TORNADO ON THE GROUND.
0550 PM TORNADO 3 E HAMPTON 40.88N 97.83W
06/20/2011 HAMILTON NE TRAINED SPOTTER
TORNADO ON THE GROUND 3 TO 4 MILES EAST OF HAMPTON
0554 PM TORNADO 6 N BRADSHAW 40.97N 97.75W
06/20/2011 YORK NE TRAINED SPOTTER
LARGE MULTIPLE VORTEX TORNADO ON THE GROUND.
0555 PM TORNADO 6 N BRADSHAW 40.97N 97.75W
06/20/2011 YORK NE TRAINED SPOTTER
TORNADO STILL ON THE GROUND.
0559 PM TORNADO 4 NE HAMPTON 40.92N 97.83W
06/20/2011 HAMILTON NE EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS TORNADO ON GROUND.
0606 PM FUNNEL CLOUD 4 W WOLBACH 41.40N 98.47W
06/20/2011 GREELEY NE FIRE DEPT/RESCUE
0614 PM TORNADO 8 W OSCEOLA 41.18N 97.70W
06/20/2011 POLK NE NWS EMPLOYEE
0618 PM HEAVY RAIN 2 ENE ARCADIA 41.44N 99.09W
06/20/2011 M2.15 INCH VALLEY NE TRAINED SPOTTER
2.15 INCHES OF RAIN IN ONE HOUR.
0620 PM TORNADO 9 S SILVER CREEK 41.20N 97.67W
06/20/2011 POLK NE TRAINED SPOTTER
SHED WAS DESTROYED APPROXIMATELY ONE MILE NORTH OF THE
INTERSECTION OF HIGHWAYS 92 AND 39.
0625 PM HEAVY RAIN LOUP CITY 41.28N 98.97W
06/20/2011 M1.56 INCH SHERMAN NE CO-OP OBSERVER
STORM TOTAL RAINFALL SINCE 7 AM.
0649 PM HEAVY RAIN GREELEY 41.55N 98.53W
06/20/2011 M1.38 INCH GREELEY NE CO-OP OBSERVER
STORM TOTAL RAINFALL SO FAR.
&&
PFANNKUCHLocal storm report, Jun 20, 7:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL EXETER 40.64N 97.45W
06/20/2011 E1.00 INCH FILLMORE NE EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED PEA TO QUARTER SIZE HAIL.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:11 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 49 min |
| Jun 20, 7:17 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 28 min |
| Jun 20, 7:59 PM CDT | Special Weather Statement | GID | Furnas | 46 min |
| Jun 20, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 34 min |
| Jun 20, 8:27 PM CDT | Areal Flood Advisory | GID | Furnas | 6 hr |
| Jun 20, 11:41 PM CDT | Areal Flood Advisory | GID | Franklin, Harlan, Kearney, Phelps | 6 hr |
| Jun 21, 12:06 AM CDT | Areal Flood Advisory | GID | Valley | 6 hr |
| Jun 21, 12:16 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 74 min |
| Jun 21, 3:02 AM CDT | Wind Advisory | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.